08-16-2013, 01:21 PM   #1
Norma
 
Join Date: Aug 2013
Location: Manchester, United Kingdom
azathioprine

Brother just started on this as finished on steroids and has been really ill....anyone on this drug? It's an immunosuppressant?
08-16-2013, 01:37 PM   #2
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Yes there's lots of us here who've been on it. How long has he been taking it? Has he been having monitoring blood tests? What symptoms is he having?
Sorry to bombard you with questions, but people can have a bad reaction to it. If he's really very ill I would suggest going to A & E as I'm guessing you won't be able to call your GP or GI with the weekend coming up.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
08-16-2013, 01:48 PM   #3
Norma
 
Join Date: Aug 2013
Location: Manchester, United Kingdom
He started 3weeks ago, one pill a day first week was fine, 2 pills a day for second week was ok, then 3 pills a day for third week causes serious illness etc so told to stop and I am going with him to his hospital appt on tues.....yes he is having bloods taken every friday
08-16-2013, 01:50 PM   #4
Norma
 
Join Date: Aug 2013
Location: Manchester, United Kingdom
He had severe nausea and diarrhoea and fatigue...his neighbour came to stay night as I live 3hours away
08-16-2013, 02:16 PM   #5
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Norma, I'm sorry to hear that. It's good that someone has been able to stay with him til you can get there. A lot of people experience nausea and fatigue, especially when increasing the dose. The thing to watch out for is bad pain in the stomach and/or back. Some people develop pancreatitis as a side effect of the drug. If he's experiencing that I would go to A & E. If not, hopefully the sick feeling etc will improve now that he's not taking it and he can hold out till his appointment next week.
Let us know how he gets on and bless you for being such a supportive sister.
08-16-2013, 02:30 PM   #6
Norma
 
Join Date: Aug 2013
Location: Manchester, United Kingdom
Thank you so much for your speedy responses! Will ask him about the back pain etc ....that's really helpful
Reply

Thread Tools


All times are GMT -5. The time now is 05:01 AM.
Copyright 2006-2017 Crohnsforum.com